Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 179, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 3, 2011, 3:51 AM EDT for Cass County, Miami County, Indiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 3:51 AM EDT (07:51 UTC)
- Expired
- Aug 3, 2011, 4:45 AM EDT
- In force
- 54 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, IN, Miami County, IN
The radar
The Northern Indiana radar (KIWX), 89 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3189 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
231
WUUS53 KIWX 030751
SVRIWX
INC017-103-030845-
/O.NEW.KIWX.SV.W.0179.110803T0751Z-110803T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
351 AM EDT WED AUG 3 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASS COUNTY IN NORTH CENTRAL INDIANA...
SOUTHWESTERN MIAMI COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 445 AM EDT
* AT 350 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
4 MILES NORTHWEST OF LOGANSPORT...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
LOGANSPORT...
WALTON...
GRISSOM AFB AND BUNKER HILL...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ADAMSBORO...ANOKA...NEW WAVERLY...DEACON...ONWARD...NEAD...LINCOLN
AND MIAMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4059 8632 4065 8638 4070 8638 4070 8644
4081 8656 4092 8637 4092 8635 4059 8596
TIME...MOT...LOC 0751Z 313DEG 26KT 4080 8639
WIND...HAIL 60MPH 1.00IN
$$
FISHER2 follow-up statements
295
WWUS53 KIWX 030815
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
415 AM EDT WED AUG 3 2011
INC017-103-030845-
/O.CON.KIWX.SV.W.0179.000000T0000Z-110803T0845Z/
MIAMI IN-CASS IN-
415 AM EDT WED AUG 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM EDT
FOR CASS AND SOUTHWESTERN MIAMI COUNTIES IN NORTH CENTRAL INDIANA...
AT 414 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR WALTON...OR ABOUT 5 MILES WEST OF GRISSOM AFB...AND
MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
GRISSOM AFB AND BUNKER HILL...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEAD...
LINCOLN AND MIAMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH INTENSE CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4089 8631 4059 8596 4059 8632 4065 8638
4070 8638 4070 8644 4078 8652
TIME...MOT...LOC 0814Z 315DEG 26KT 4068 8624
WIND...HAIL 60MPH 1.00IN
$$
FISHER687
WWUS53 KIWX 030846
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
446 AM EDT WED AUG 3 2011
INC017-103-030856-
/O.EXP.KIWX.SV.W.0179.000000T0000Z-110803T0845Z/
MIAMI IN-CASS IN-
446 AM EDT WED AUG 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR CASS AND SOUTHWESTERN MIAMI
COUNTIES IN NORTH CENTRAL INDIANA HAS EXPIRED...
AT 441 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4089 8631 4059 8596 4059 8632 4065 8638
4070 8638 4070 8644 4078 8652
TIME...MOT...LOC 0815Z 315DEG 26KT 4067 8623
$$
FISHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:44 AM EDT, 7 minutes earlier.
Area forecast discussion, Aug 3, 3:44 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 344 AM EDT WED AUG 3 2011 .DISCUSSION... FEW CHANGES MADE TO OVERALL PACKAGE DUE TO NEAR TERM STG/SVR CONVECTION. BROKEN LINE OF STG TO SVR STORMS HAS NOW EXITED THE AREA. LARGE AREA OF STRATIFORM RAIN AND EMBEDDED STORMS BEHIND THE LINE WILL SLOWLY SHIFT OUT OVER THE NEXT SEVERAL HOURS. LAST COUPLE OF RADAR SCANS SHOWS NEW CONVECTION FIRING ACROSS SW PARTS OF THE AREA. MAIN COLD FRONT STILL IS BACK TO THE WEST OF THE FORECAST AREA...SO CANNOT RULE OUT ADDITIONAL ACTIVITY DEVELOPING OVER THE NEXT COUPLE OF HOURS. WILL MAINTAIN LOW CHC POPS IN FAR NW AND EITHER LIKELY OR CAT POPS IN PRE 1ST PERIOD. THREAT FOR SEVERE HAS ESSENTIALLY ENDED SO REMAINDER OF THE WATCH HAS BEEN DROPPED. CANNOT RULE OUT SOME LOCALLY GUSTY WINDS WITH ANY NEW ACTIVITY BUT ATMOSPHERE QUITE WORKED OVER FROM PAST SEVERAL HOURS OF CONVECTION. SKIES SHOULD CLEAR SOMEWHAT DURING THE DAY FROM NW TO SE AS COLD FRONT SETTLES SE. HAVE MAINTAINED DRY FORECAST AFTER 12Z...BUT WILL NEED TO WATCH FOR LINGERING PRECIP PRIOR TO FROPA IN SE SECTIONS. TEMPS WILL BE SOMEWHAT COOLER TODAY WITH DEWPTS STILL ON THE HIGHER SIDE IN THE UPPER 60S TO LOWER 70S. BIT CONCERNED THAT HIGHS THIS AFTERNOON COULD BE WARMER THAN FORECAST WITH SLOW PUSH OF COOLER AIR. GIVEN CLOUD COVER THIS MORNING WILL LET THINGS RIDE. BEYOND FRIDAY WITH SEVERAL WAVES SET TO MOVE THROUGH THE REGION. TIMING AND TRACK OF EACH WAVE AND THEIR INFLUENCE REMAIN IN QUESTION WITH MODELS SHOWING VARYING SOLUTIONS. WILL MAINTAIN POPS FRIDAY/FRI NGT AND SUNDAY/SUN NGT BUT DID ADJUST HIGHEST POPS ON FRIDAY TO AFTERNOON WITH DIURNALLY BEST TIME FRAME. ABOVE NORMAL TEMPS WILL PERSIST UNTIL INTO THE WEEKEND WHEN RATHER PRONOUNCED FRONT SINKS THROUGH BY THE START OF THE NEW WORK WEEK. HIGHS MAY ONLY BE AROUND 80 AND VERY COMFORTABLE HUMIDITY LEVELS. && .AVIATION... A LINE OF STORMS AHEAD OF A COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST OVERNIGHT ACROSS NORTHERN INDIANA. THE LINE HAD MOVED THROUGH SBN...BUT LINGERING STORMS BEHIND THE MAIN LINE ARE POSSIBLE AT SBN VERY EARLY IN THE TAF PERIOD. GUSTY WINDS ARE ALSO POSSIBLE AT FWA...BUT THE LATEST SPC MESOANALYSIS INDICATES THE AIRMASS WAS MORE STABLE OVER NORTHEAST INDIANA. WINDS WILL BECOME NORTHWEST BEHIND THE FRONT WITH A PERIOD OF IFR OR MVFR CIGS POSSIBLE EARLY. OTHERWISE...CONDITIONS WILL BECOME VFR WITH WINDS INCREASING DURING THE DAY...AND THEN DIMINISHING TOWARD EVENING. && .MARINE... WATERS PRESENTLY A BIT CHOPPY ACROSS SE LK MI IN WAKE OF 2 ROUNDS OF CONVECTION. NEW BUOY OFF OF BRIDGMAN MI SHOWING WAVES AROUND 4 FEET. WHILE THEY MAY SUBSIDE SLIGHTLY...COLD FRONT AND SHIFT TO NW FLOW SHOULD GET THINGS MOVING ONCE AGAIN. WILL CONTINUE WITH SCA AND EXTEND A FEW HOURS TO 3Z. RIP CURRENT RISK WILL CONTINUE IN HIGH THROUGH THIS EVENING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ043-046. && SHORT TERM/LONG TERM/MARINE...FISHER AVIATION...SKIPPER
Hazardous weather outlook, Aug 2, 11:08 PM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1108 PM EDT TUE AUG 2 2011 INZ004>009-012>018-020-022>025-OHZ001-002-004-040315- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WILLIAMS-FULTON OH-DEFIANCE- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE 1108 PM EDT TUE AUG 2 2011 /1008 PM CDT TUE AUG 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS WILL MOVE OUT OF ILLINOIS LATER THIS EVENING. DAMAGING WINDS WILL BE POSSIBLE WITH THE STRONGEST STORMS ALONG THIS LINE. IN ADDITION...LOCALLY HEAVY RAIN WILL ALSO ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS WELL AS SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ026-027-032>034-OHZ005-015-016-024-025-040315- WELLS-ADAMS-GRANT-BLACKFORD-JAY-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...BLUFFTON...OSSIAN...DECATUR...BERNE... MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 1108 PM EDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. AN ISOLATED SEVERE THUNDERSTORM WITH DAMAGING WINDS IS POSSIBLE. LOCALLY HEAVY RAIN MAY ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS WELL AS SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX MIZ078>081-040315- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE 1108 PM EDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE INTO THE OVERNIGHT HOURS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER A FEW STORMS COULD PRODUCE LOCALLY GUSTY WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS WELL AS SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO THE OVERNIGHT HOURS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-040315- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 1108 PM EDT TUE AUG 2 2011 /1008 PM CDT TUE AUG 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS...SOME SEVERE WITH DAMAGING WINDS...ARE LIKELY LATER THIS EVENING. LOCALLY HEAVY RAIN AND INTENSE LIGHTNING WILL ALSO ACCOMPANY THE STRONGEST STORMS. CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THIS EVENING. IN ADDITION...A MODERATE RISK OF RIP CURRENTS WILL EXIST THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A HIGH RISK FOR RIP CURRENTS ON WEDNESDAY. IN ADDITION... CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS WELL AS SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY INTO THE OVERNIGHT HOURS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 3, 1:43 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
143 AM EDT WED AUG 3 2011
INZ022>027-032-030630-
ADAMS IN-CASS IN-GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-WELLS IN-
143 AM EDT WED AUG 3 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN GRANT COUNTY IN
CENTRAL INDIANA...AND NORTHWESTERN BLACKFORD COUNTY IN EAST CENTRAL
INDIANA...AND SOUTHEASTERN CASS...SOUTHERN MIAMI AND SOUTHERN WABASH
COUNTIES IN NORTH CENTRAL INDIANA...AND WELLS...NORTHERN ADAMS AND
HUNTINGTON COUNTIES IN NORTHEAST INDIANA...
AT 139 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
HUNTINGTON TO WABASH TO WALTON...MOVING EAST AT 50 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
HUNTINGTON...
OSSIAN...
MARION...
BLUFFTON...
DECATUR...
LA FONTAINE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
WEDNESDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.
LAT...LON 4054 8587 4058 8587 4058 8638 4062 8637
4080 8594 4096 8560 4092 8533 4092 8480
4072 8502 4057 8539 4057 8545 4054 8545
4051 8554
TIME...MOT...LOC 0542Z 276DEG 44KT 4095 8553 4079 8581
4062 8622Local storm report, Aug 3, 1:49 AM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
149 AM EDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG 2 WNW CLAYPOOL 41.15N 85.92W
08/03/2011 KOSCIUSKO IN LAW ENFORCEMENT
TREE LIMB AND POWER LINE DOWN ON CR 450 W JUST NORTH OF
CR 600 S. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER IWX1101240
NGLocal storm report, Aug 3, 1:54 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
154 AM EDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM TSTM WND GST 5 SW PLYMOUTH 41.29N 86.38W
08/03/2011 E60 MPH MARSHALL IN PUBLIC
ESTIMATED WIND GUSTS UP TO 60 MPH. TIME ESTIMATED FROM
RADAR.
&&
EVENT NUMBER IWX1101241
NGSpecial weather statement, Aug 3, 2:06 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
206 AM EDT WED AUG 3 2011
INZ018-025>027-OHZ015-024-030700-
ADAMS IN-ALLEN IN-HUNTINGTON IN-PAULDING OH-VAN WERT OH-WELLS IN-
206 AM EDT WED AUG 3 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WELLS...NORTHERN
ADAMS...NORTHEASTERN HUNTINGTON AND ALLEN COUNTIES IN NORTHEAST
INDIANA...AND SOUTHERN PAULDING AND WESTERN VAN WERT COUNTIES IN WEST
CENTRAL OHIO...
AT 203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW HAVEN...MOVING EAST AT 35 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
VAN WERT...
MONROEVILLE AND WOODBURN...
PAYNE...
CONVOY...
ZULU AND WILLIAMS...
TILLMAN...TOWNLEY AND MONMOUTH...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
WEDNESDAY MORNING FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.
LAT...LON 4078 8457 4095 8538 4101 8536 4101 8533
4105 8534 4125 8526 4109 8445
TIME...MOT...LOC 0607Z 287DEG 31KT 4104 8502Local storm report, Aug 3, 2:07 AM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
207 AM EDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 AM TSTM WND DMG WOLCOTT 40.76N 87.04W
08/03/2011 WHITE IN COUNTY OFFICIAL
TREE BLOWN DOWN AND TANGLED INTO POWER LINES
&&
EVENT NUMBER IWX1101242
FISHERLocal storm report, Aug 3, 2:18 AM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
218 AM EDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM TSTM WND DMG ANDREWS 40.86N 85.60W
08/03/2011 HUNTINGTON IN TRAINED SPOTTER
REPORT OF A PARTIAL TREE DOWN ONTO A CAR. TIME
ESTIMATED FROM RADAR.
&&
EVENT NUMBER IWX1101243
NGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:50 PM EDT | Special Marine Warning | IWX | 91 min | |
| Aug 2, 11:36 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Fulton, Kosciusko, LaPorte, Marshall, Pulaski and 2 more | 84 min |
| Aug 3, 12:44 AM EDT | Special Weather Statement | IWX | Cass, White | 61 min |
| Aug 3, 1:07 AM EDT | Severe Thunderstorm Warning | IWX | Pulaski, White | 38 min |
| Aug 3, 1:10 AM EDT | Special Weather Statement | IWX | Fulton, Kosciusko, Whitley | 50 min |
| Aug 3, 1:29 AM EDT | Severe Thunderstorm Warning | IWX | Huntington, Kosciusko, Wabash, Whitley | 36 min |
| Aug 3, 1:29 AM EDT | Severe Thunderstorm Warning | IWX | White | 29 min |
| Aug 3, 1:38 AM EDT | Special Weather Statement | IWX | DeKalb, Steuben | 37 min |
| Aug 3, 1:43 AM EDT | Special Weather Statement | IWX | Huntington, Wabash, Wells | 47 min |
| Aug 3, 2:06 AM EDT | Special Weather Statement | IWX | Allen | 54 min |
| Aug 3, 4:48 AM EDT | Special Weather Statement | IWX | Grant | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.